Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Skin get red after injection, pains

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2000
Answered : 170 Questions
I recently got an injection of Depo Medrol wi/ lidocaine in my foot, for pain relief due to (very bad feet, according to my podiatrist!) I have gotten them before and with good results. This time however, a few days after the injection, the site became a bit reddened and is painful. No fever, no other symptoms, but I am worried about a possible infection.
Posted Tue, 22 May 2012 in General Health
Answered by Dr. Atul Wankhede 8 hours later

Thanks for posting the query.

Your podiatrist might be right about you having very bad feet, but it has to have a diagnosis. There are a thousand conditions that can affect your foot. So until we have a name for it there cannot be a treatment. Ask him if he has identified your condition, or if you need investigations like x-ray or MRI (Magnetic Resonant Imaging).

Now for whatsoever pain your doctor is giving you the depomedrol injection, it is imperative that you know its side effects. One of the known side effects is redness as you have. This alone is not evident for infection, at least not just yet. If redness is followed by swelling, local rise of temperature and severe pain on movement of foot, then one might say a possibility of localized infection. Till then just consider this as a part of side effect or a low grade infection that your body immunity can take care of.

I will advise you one thing though, that repeated use of steroid injections in joints and other soft tissues is not advisable. It has pain relieving effects no doubt but long term adversities should not be forgotten. Try doing some exercises rather, with help of a physiotherapist.

If you note any bad symptoms other than redness and pain, visit your physician immediately and start antibiotics. I hope this helps you, if you need more help I'm available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor